MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX15RW30C
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 13, 2025.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 3331, 213, 4315).The returned sample was visually inspected upon receipt with no anomaly such as damage that could lead to air contamination.Bovine blood was circulated through the returned device, at a blood flow rate of 0 to 4 l/min.No leakage or air contamination was observed.The bubble removal performance was also checked while bovine blood was circulated, 30 ml of air flowed into the device from the blood inlet port side.As a result, no air bubble was confirmed flowing out from the oxygenator through the filter.Additionally, an arterial filter was connected to the blood outlet port side to check if air flows out to the oxygenator and the artarial filter.A review of the device history records revealed no manufacturing issues related to the reported event.Upon evaluation of the returned sample, it was found to have no anomalies that could lead to leakage or air contamination, and the unit passed the bubble removal performance test.Therefore, a root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator had air bubbles which stopped the pump.As per the subsidiary, the oxygenator was being used for straightforward coronary artery bypass grafting.Priming was uneventful with plasma-lyte and 20% albumen; "small tubing circuit" used as patient body surface area < 1.8.Priming gas confirmed partial pressure of oxygen (po2) > 550.The activated clotting time (act) 776 sec after heparin.Arterial line placed by surgeon, line pressures checked, and equal to mean arterial pressure (map).Right atrial pressure (rap) performed.The venous line was placed by a surgeon."on bypass" with vap performed.Sevoflurane started.Some low flows - venous occluder fully opened.Cardioplegia line primed.Flows down for cross-clamp placement.Anterograde aortic root hyperkalemia blood cardioplegia run, good pressure response.3 minutes into plegia, "arterial air alarm" and pump stopped.Perfusionist inspected arterial line - air visible just distal to bubble device.Arterial line clamped on patient side of air.Recirculation line opened, arterial line briefly opened to allow back flow.Arterial line reclamped and recirculation run from oxygenator to confirm no further air.Purge line from oxygenator opened.Arterial line reopened and flows re-established.90 seconds to complete with no flow.1 minute later further arterial air alarm - this time no air visible in line but appeared device not fully closed.Device clamped, alert override.Flows re-established and remainder of case was uneventful.No health consequence or impact product was not changed out procedure completed successfully with a 90 second delay.
 
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key22206161
Report Number1124841-2025-00050
Device Sequence Number12673524
Product Code DTZ
UDI-Device Identifier00699753450783
UDI-Public(01)00699753450783(17)271231(10)5A13
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX15RW30C
Device Catalogue NumberN/A
Device Lot Number5A13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown